Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 167, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 9:49 PM CDT for Bowie County, Franklin County, Red River County, Texas; Little River County, Miller County, Arkansas; McCurtain County, Oklahoma. It was in force for 56 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 9:49 PM CDT (02:49 UTC)
- Expired
- May 9, 2016, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Little River County, AR, Miller County, AR, McCurtain County, OK, Bowie County, TX, Franklin County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:00 PM CDT | HAIL 1.75 | 1 Nw De Kalb, TX | GOLF BALL SIZE HAIL REPORTED AT US HWY 259 AND US HWY 82 |
| May 9, 10:07 PM CDT | HAIL 1.25 | Annona, TX | |
| May 9, 10:21 PM CDT | TSTM WND GST 60 | De Kalb, TX | |
| May 9, 10:21 PM CDT | HAIL 0.88 | De Kalb, TX | |
| May 9, 10:43 PM CDT | TSTM WND DMG | 1 Ne Hooks, TX | SEVERAL TREES SNAPPED OR UPROOTED ON THIS PROPERTY. ONE TREE FELL ON A PERGOLA AND OUTDOOR GARDEN. |
| May 9, 10:43 PM CDT | TSTM WND DMG | 1 Ne Hooks, TX | WIDESPREAD TREE DAMAGE OCCURRED EAST NORTHEAST OF HOOKS. AT THIS PROPERTY, SEVERAL TREES WERE UPROOTED, ALL POINTED TO THE SOUTH SOUTHEAST. ONE TREE LANDED ON A CORNER OF THE HOUSE. |
| May 9, 10:43 PM CDT | HAIL 0.88 | 1 W Hooks, TX | REPORTED AT I30 AND 594 |
| May 9, 10:47 PM CDT | TSTM WND DMG | 2 Ne Hooks, TX | WIDESPREAD TREE DAMAGE OCCURRED ALONG GARDEN ROAD IN HOOKS. AT THIS LOCATION, SEVERAL TREES UPROOTED. ONE TREE FELL ON A HOME, AND ANOTHER FELL ON A VEHICLE. |
| May 9, 10:48 PM CDT | TSTM WND DMG | 2 Ene Hooks, TX | A SINGLE WIDE HOME HAD AN ADDITIONAL ROOF STRUCTURE BUILT OVER THE HOME. THIS ROOF STRUCTURE WAS TOSSED APPROXIMATELY 100 FEET AND DESTROYED. |
| May 9, 10:48 PM CDT | TSTM WND GST 95 | 4 Sw Nash, TX | NUMEROUS LARGE TREES WERE SNAPPED AND UPROOTED ALONG OAK FOREST LANE AND ELMWOOD DRIVE NORTH OF FM 991 |
| May 9, 10:50 PM CDT | TSTM WND DMG | 1 Wnw Leary, TX | WOODEN POWER POLES SNAPPED, WITH POWER LINES IN THE ROAD. |
| May 9, 10:50 PM CDT | TSTM WND DMG | Hooks, TX | ROOF TORN OFF HOME - FIRE DEPT REPORTING |
| May 9, 10:52 PM CDT | TSTM WND GST 80 | 4 W Nash, TX | |
| May 9, 10:52 PM CDT | HAIL 0.88 | 4 W Nash, TX | |
| May 9, 10:53 PM CDT | TSTM WND DMG | 1 Nw Texarkana, TX | POWER OUT IN PLEASANT GROVE AREA |
| May 9, 10:55 PM CDT | TSTM WND GST 95 | 1 N Nash, TX | NUMEROUS LARGE TREES WERE SNAPPED AND UPROOTED. A PAINT STORE LOST THE FRONT FACE OF ITS BUILDING. THIS WIDE SWATH OF DAMAGE WAS CONTINOUS FROM NORTH OF HOOKS |
| May 9, 10:55 PM CDT | HAIL 1.25 | 2 E Leary, TX | SEVERAL TREES ALSO DOWNED IN THE COMMUNITY OF RED LICK EAST OF LEARY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
978
WUUS54 KSHV 100249
SVRSHV
ARC081-091-OKC089-TXC037-159-387-100345-
/O.NEW.KSHV.SV.W.0167.160510T0249Z-160510T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
BOWIE COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1045 PM CDT
* AT 948 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FOREMAN TO CLARKSVILLE...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...NEW BOSTON...CLARKSVILLE...FOREMAN...
BOXELDER...NASH...HOOKS...DE KALB...RED LICK...RICHMOND...DALBY SPRINGS...
LEARY...AVERY...ANNONA...CUTHAND...JOHNTOWN...GOODLAKE...WALLACE AND
ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...SOUTHEASTERN OKLAHOMA...AND NORTHEASTERN TEXAS.
LAT...LON 3365 9518 3376 9422 3337 9400 3337 9481
3338 9483 3338 9486 3340 9488 3339 9491
3340 9495 3338 9505 3340 9510 3339 9513
3337 9513 3337 9518
TIME...MOT...LOC 0248Z 352DEG 87KT 3369 9430 3360 9509
HAIL...1.00IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 9, 7:30 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT MON MAY 9 2016 .DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 40 20 10 20 MLU 69 86 68 85 / 40 20 10 20 DEQ 66 84 66 82 / 70 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 60 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 30 20 10 30 LFK 71 87 70 86 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 3:48 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-102100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 348 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL TROUGH ADVANCES EAST ONTO THE PLAINS AND MID SOUTH REGION. STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND THROUGH EARLY EVENING. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH ANY STORMS THAT DO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Local storm report, May 9, 9:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 9 NE CLARKSVILLE 33.70N 94.94W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
MUTLIPLE TREES REPORTED DOWN IN THE NORTHEAST PART OF
THE COUNTY
&&
EVENT NUMBER SHV1600529
25Local storm report, May 9, 9:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 WNW CLARKSVILLE 33.64N 95.14W
05/09/2016 E1.75 INCH RED RIVER TX TRAINED SPOTTER
10 MINUTES OF CONSTANT GOLF BALL SIZE HAIL AND LARGER
&&
EVENT NUMBER SHV1600530
25Local storm report, May 9, 9:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FUNNEL CLOUD DE KALB 33.51N 94.62W
05/09/2016 BOWIE TX FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED ON 259 IN THE BEAVER DAM AREA
&&
EVENT NUMBER SHV1600531
25Local storm report, May 9, 9:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FUNNEL CLOUD 3 NE DE KALB 33.54N 94.58W
05/09/2016 BOWIE TX FIRE DEPT/RESCUE
POLICE OFFER REPORTED FUNNEL CLOUND HEADED EAST 3 MILES
NORTH ON FM 992
&&
EVENT NUMBER SHV1600532
25Local storm report, May 9, 9:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLASH FLOOD DETROIT 33.66N 95.27W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
2 FEET OF WATER REPORTED OVER SEVERAL ROADS IN
DETROIT... POWER OUT
&&
EVENT NUMBER SHV1600533
25Local storm report, May 9, 9:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG DETROIT 33.66N 95.27W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
TREE DOWN AND POWER OUT IN CITY
&&
EVENT NUMBER SHV1600534
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 9, 8:00 PM CDT | Tornado Warning | SHV | Red River | 45 min |
| May 9, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| May 9, 8:37 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 9, 8:43 PM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Bowie, Red River | 53 min |
| May 9, 8:57 PM CDT | Tornado Warning | SHV | Red River | 48 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 32 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 30 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
| May 9, 7:35 PM CDT | Special Weather Statement | SHV | McCurtain | 55 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.